Thunderstorm Wind, Weld
- When
- July 15, 10:13 PM MST
- Where
- Weld County, 3.74 mi W of Stoneham
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.610, -103.720
Thunderstorm winds damaged a large poly tank.
Intense thunderstorm winds blew a 3000 gallon poly tank which weighed approximately 700 lbs. a distance of one mile in Weld County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Intense thunderstorm winds blew a 3000 gallon poly tank which weighed approximately 700 lbs. a distance of one mile in Weld County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 15, 2:00 PM MST, 8 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT FRI JUL 15 2011 .SHORT TERM...THE HIGH PRESSURE ALOFT STILL REMAINS ACROSS EASTERN KANSAS AND OKLAHOMA THIS AFTERNOON WITH MOISTURE PLUME STILL EXTENDING ACROSS NEW MEXICO AND STREAMING NORTHEAST THROUGH EASTERN COLORADO. HOWEVER...THERE HAS BEEN SIGNIFICANT DROP OF MOISTURE TODAY OVER THE FRONT RANGE. INTEGRATED PRECIPITABLE WATER TRENDS FROM GPS HAVE SHOW A DROP OF AROUND 1/3 OF AN INCH IN THE PAST 24 HOURS OVER THE FRONT RANGE AS SOME OF THE DRIER AIR HAS FILTERED OVER THE AREA. THERE ALSO HAS BEEN SOME WARMING IN THE 400-500MB LAYER AS SHOWN IN THE 12Z SOUNDING AND LATEST ACARS SUPPORTS THIS. ONLY SOME WEAK CONVECTION TRYING TO DEVELOP OVER THE PALMER DIVIDE ATTM. STORMS SHOULD BE WEAKER TODAY WITH ANY CHANCE OF FLASH FLOODING OR SEVERE VERY LOW OR NON EXISTENT. SURFACE BASED CAPES ONLY AROUND 500J/KG AROUND DENVER BUT SOMEWHAT HIGHER OVER THE NORTHEAST PLAINS OF 500-1200J/KG. HAVE LOWERED POPS TO ISOLATED OVER MUCH OF THE CWA WITH NO CHANCE OF STORMS WEST OF THE DIVIDE DUE TO THE DRY AIRMASS. THE HIGH PRESSURE ALOFT WILL BEGIN TO SHIFT MORE WESTWARD OVER THE NEXT 24 HOURS AS MOISTURE WILL INCREASE AGAIN FURTHER WEST WITH A BETTER CHANCE OF STORMS OVER THE MOUNTAINS AND WEST. TEMPERATURES WILL CONTINUE TO WARM OVER THE PLAINS AS THE HEIGHT RISE AND CHANCES OF STORMS AT LOWER ELEVATIONS LOOKS LOWER WITH THE DRIER LOW LEVELS. WILL KEEP POPS IN THE ISOLATED CATEGORY FOR SATURDAY AFTERNOON. .LONG TERM...MODELS KEEP THE UPPER RIDGE CENTER SOMEWHERE OVER THE NORTHEASTERN QUARTER OF KANSAS SATURDAY NIGHT THROUGH MONDAY NIGHT. WEAK SOUTHWESTERLY FLOW ALOFT IS PROGGED FOR THE CWA SATURDAY NIGHT INTO SUNDAY EVENING. THEN IT BECOMES NEARLY DUE SOUTHERLY THROUGH MONDAY EVENING...THEN EVEN SOUTH-SOUTHEASTERLY LATER MONDAY NIGHT. THE SYNOPTIC SCALE ENERGY IS BENIGN ALL FIVE PERIODS. THE LOW LEVEL FLOW IS MOSTLY SOUTHERLY OVER THE PLAINS THROUGH THE PERIODS. CROSS SECTIONS SHOW THE MOISTURE TO DECREASE SOMEWHAT THROUGH THE PERIODS. LAYER RELATIVE HUMIDITY FIELDS DO KEEP AN OK FETCH OF MOISTURE COMING UP FROM MEXICO AND THE GULF OF MEXICO THROUGH THE PERIOD...BUT IT IS NOT AS STRONG AS IT HAS BEEN. THE DRYING PART OF THE PLUME COMES FROM THE CENTER OF THE UPPER RIDGE TO OUR EAST...NOT FROM THE WEST AS TODAY'S WATER VAPORY PICTURES SHOW. DEW POINTS ARE IN THE MID 40S TO MID 50S F THROUGH THE PERIODS...A BIT LOWER THAN IT HAS BEEN THE LAST SEVERAL DAYS. THE PRECIPITABLE WATER VALUES ARE IN THE 0.95 TO 1.20 INCH RANGE SATURDAY NIGHT...DECREASING INTO THE 0.80 TO 0.90 INCH RANGE BY MONDAY NIGHT. THERE IS NOT MUCH CAPE PROGGED FOR SATURDAY EVENING...JUST SOME FOR THE FOOTHILLS... IMMEDIATE PLAINS AND NORTHEAST CORNER. VALUES ARE NOT TOO SIGNIFICANT. THERE IS FAIRLY DECENT CAPE FOR THE MOUNTAINS... FOOTHILLS...AND IMMEDIATE PLAINS LATE DAY SUNDAY. THERE IS BARELY ANY OVER THE REST OF THE PLAINS. LATE DAY MONDAY LOOKS SIMILAR TO SUNDAY...WITH THE VALUES OVER THE HIGH COUNTRY A BIT LESS THAN SUNDAY'S. THE LAPSE RATE FIELDS DO SHOW A NOTICEABLE MID LEVEL CAP IN PLACE THROUGH THE PERIODS. THE QPF FIELDS HAVE SOME MEASURABLE RAINFALL FOR THE FOOTHILLS AND IMMEDIATE PLAINS SATURDAY EVENING. FOR LATE DAY SUNDAY AND LATE DAY MONDAY...THERE IS LIMITED AMOUNTS...AND ONLY OVER THE MOUNTAINS AND FOOTHILLS. SO FOR POPS IN THE AFTERNOON AND EVENING PERIODS...WILL GO WITH 40%S MOUNTAINS...TO 10%S OUT ON THE EASTERN PLAINS. FOR TEMPERATURES...SUNDAY'S AND MONDAY'S HIGHS LOOK SIMILAR TO SATURDAY'S. FOR THE LATER DAYS... TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE CENTER MIGRATING SLOWLY EASTWARD AGAIN INTO MISSOURI BY FRIDAY. THE FLOW ALOFT IS WEAK SOUTH-SOUTHEASTERLY INTO TUESDAY...THEN IT BECOMES SOUTHWESTERLY AGAIN FOR WEDNESDAY THROUGH FRIDAY. THERE IS STILL A MOISTURE CONNECTION PROGGED SO WILL KEEP SOME POPS IN. TEMPERATURES COULD BE A TAD ABOVE SEASONAL NORMALS. && .AVIATION...AIRMASS STILL CAPPED WITH TS NOT EXPECTED UNTIL BETWEEN 22-00Z...WITH KDEN BEING THE LATEST FOR STARTING THUNDER. GIVEN THE DRYING TODAY THINK WE CAN LOWER TS CHANCES AT THE TERMINAL TO A VCTS...ESPECIALLY AT KDEN. SHOULD BE NON SEVERE WITH BRIEF RAIN AND GUSTY WINDS. TYPICAL WIND PATTERNS THROUGH SATURDAY AS DRAINAGE WINDS TRANSITION TO THE S-SW BY LATER THIS EVENING. STORMS ON SATURDAY AFTERNOON WILL BE MORE ISOLATED IN NATURE AND HANDLED WITH A VCTS. && .HYDROLOGY...GIVEN THE LOWER MOISTURE LEVELS TODAY...FLASH FLOODING THREAT IS VERY LOW AND NOT EXPECTED...ESPECIALLY IN THE FOURMILE BURN AREA AND OTHER HIGH IMPACT BURN AREAS. SOUTH PLATTE RIVER CONTINUES TO RISE THROUGH WELD AND MORGAN COUNTIES WITH FLOOD ADVISORIES CONTINUING FROM KERSEY TO BALZAC. CONTINUED OTHER FLOOD ADVISORIES FOR GRAND AND SUMMIT COUNTIES WITH A SLIGHT DECREASE IN RIVER LEVELS THROUGH THE WEEKEND. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE && SWE/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 333 PM MDT FRI JUL 15 2011 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 333 PM MDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DUE TO A DRIER AND MORE STABLE AIRMASS OVER COLORADO...THUNDERSTORMS ARE HAVING A HARD TIME DEVELOPING THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP TOWARDS EVENING BUT ARE NOT EXPECTED TO BECOME SEVERE. EXPECT BRIEF RAIN AND GUSTY WINDS TO 45 MPH WITH THE STORMS. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE FOOTHILLS...PALMER DIVIDE...AND STRETCHING NORTHEAST INTO THE FAR NORTHEAST PLAINS OF COLORADO. DUE TO THE LOWER MOISTURE LEVELS THE THREAT OF FLASH FLOODING IS ALSO MUCH LOWER TODAY. FOR LOCATIONS WEST OF THE CONTINENTAL DIVIDE...NO THUNDERSTORMS ARE EXPECTED DUE TO THE DRIER AIRMASS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FOR THE NEXT WEEK. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE WET MICROBURSTS PRODUCING LOCALLY HEAVY RAIN AND STRONG WINDS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS THROUGH THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/RJK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 925 PM MDT FRI JUL 15 2011 COZ043-160400- CENTRAL AND SOUTH WELD COUNTY CO- 925 PM MDT FRI JUL 15 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD COUNTY AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THERE WILL ALSO BE RAINFALL RATES UP TO AN INCH AN HOUR FROM THIS STORM. THIS STORM WAS LOCATED NEAR KEENESBURG...OR 23 MILES SOUTHEAST OF GREELEY...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ROGGEN AND KEENESBURG. LAT...LON 4033 10444 4025 10422 4004 10446 4013 10466 TIME...MOT...LOC 0325Z 220DEG 24KT 4015 10449
The Cheyenne radar (KCYS), 109 km away, was scanning. The volume nearest the first event began at 05:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds damaged a large poly tank.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320151.